Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 2:13 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2002, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 2, 2002, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:25 PM CDT | Thunderstorm Wind 50 E | Southeast Portion, TN | TV-2 reported numerous trees down on Nolensville Rd. |
| Jul 2, 2:25 PM CDT | Thunderstorm Wind 50 E | Northeast Portion, TN | TV-2 reported numerous trees were down on Nolensville Rd. Trees were one foot in diameter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
002 WUUS54 KOHX 021913 SVRBNA TNC037-187-022000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 213 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAVIDSON COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NOLENSVILLE...OR 6 MILES SOUTHWEST OF LA VERGNE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IN EASTERN DAVIDSON COUNTY BY 230 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL THE SIZE OF NICKELS. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. $$ LAT...LON 3596 8682 3583 8667 3603 8651 3615 8666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 2, 9:45 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT TUE JUL 2 2002 SUNNY SKIES PRESENT OVER MIDDLE TENNESSEE THIS MORNING, WITH 9AM TEMPERATURES RUNNING SOME 3 TO 4 DEGREES FAHRENHEIT ABOVE YESTERDAYS. THUS, AM LOOKING FOR A HIGH OF 95 OR 96 AT BNA AIRPORT AND A HIGH OF 88 OR SO AT CSV. 12Z UPPER AIR ANALYSES SHOWED HIGH PRESSURE CENTERS STACKED ON TOP OF EACH OTHER OVER THE TENNESSEE AND OHIO VALLEYS, AND PUTTING MIDDLE TN IN THE PRESSURE COOKER. 850 MB TEMP WAS 19 DEGREES...A DEG HIGHER THAN IT WAS YESTERDAY MORNING. BELIEVE CURRENT ZFP, ALLOWING FOR AFTERNOON HIGHS IN THE MID 90S OVER THE WESTERN TWO-THIRDS OF OUR FORECAST AREA, IS A GOOD CALL. ALSO, UPPER 80S FOR THE PLATEAU STILL LOOKS GOOD. THUS, SEE NO REASON FOR AN UPDATE AT THIS TIME. .BNA...NONE. 19
In the hours before
Local storm report, Jul 2, 12:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1234 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM LAWRENCEBURG TN WIND DAMAGE
07/01/02 LAWRENCE SKYWARN SPOTTER REPORTED A
FRONT PORCH ON A HOUSE WAS
DESTOYED. CHAIR PICKED UP
AND TOSSED THROUGH A GLASS
WINDOW.
21Local storm report, Jul 2, 12:45 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1245 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 PM MONTEAGLE TN 1.00 INCH HAIL
07/02/02 GRUNDY REPORTED BY MONTEAGLE PDLocal storm report, Jul 2, 2:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
200 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM CLARKSVILLE TN 58 MPH TSTM WIND GUST
07/02/02 MONTGOMERY EMA REPORTED TREE LIMBS
WERE BLOWN DOWN NEAR AUSTIN
PEAY UNIV.
0206 PM NOLENSVILLE TN .75 INCH HAIL
07/02/02 WILLIAMSON CHANNEL 2 REPORTED DIME
SIZE HAIL AT NOLENSVILLE.
0225 PM SOUTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 DAVIDSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD.
0225 PM NORTHEAST SECTION TN 60 MPH TSTM WIND GUST
07/02/02 WILLIAMSON CHANNEL 2 REPORTED
NUMEROUS TREES DOWN ON
NOLENSVILLE RD. TREES WERE
ONE FOOT IN DIAMETER.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 42 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
| Jul 2, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.